Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 166, NWS Omaha, NE

July 7, 20164 counties in Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jul 7, 2016, 1:38 AM CDT for 4 counties in Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2016, 1:38 AM CDT (06:38 UTC)
Expired
Jul 7, 2016, 2:15 AM CDT
In force
37 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Cass County, NE, Lancaster County, NE, Sarpy County, NE, Saunders County, NE

The radar

The Omaha radar (KOAX), 34 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 1:37 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 6.6 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2016-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3450 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2016-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3450 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1344 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.7
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted.

933 
WUUS53 KOAX 070638
SVROAX
NEC025-109-153-155-070715-
/O.NEW.KOAX.SV.W.0166.160707T0638Z-160707T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
138 AM CDT THU JUL 7 2016

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CASS COUNTY IN SOUTHEASTERN NEBRASKA...
  WESTERN SARPY COUNTY IN EAST CENTRAL NEBRASKA...
  SOUTHEASTERN SAUNDERS COUNTY IN EAST CENTRAL NEBRASKA...
  NORTHEASTERN LANCASTER COUNTY IN SOUTHEASTERN NEBRASKA...

* UNTIL 215 AM CDT

* AT 138 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
  OF GREENWOOD...OR 17 MILES NORTHEAST OF LINCOLN...MOVING EAST AT 
  45 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GRETNA...WAVERLY...ASHLAND...SPRINGFIELD...LOUISVILLE...
  GREENWOOD...CEDAR CREEK...MURDOCK...MANLEY...ITHACA...MEMPHIS...
  SOUTH BEND...PLATTE RIVER STATE PARK...KOA CAMPGROUND...
  SCHRAMM PARK STATE RECREATION AREA...CAMP CAROL JOY HOLLING...
  MAHONEY STATE PARK...MEMPHIS STATE RECREATION AREA...
  LOUISVILLE STATE RECREATION AREA AND CHALCO.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 85 AND 87.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 414 AND 443.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4091 9653 4117 9670 4119 9612 4090 9604
TIME...MOT...LOC 0638Z 267DEG 40KT 4104 9652 

HAIL...1.25IN
WIND...60MPH
 
$$

MILLER
4 follow-up statements
482 
WWUS53 KOAX 070646
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
146 AM CDT THU JUL 7 2016

NEC025-109-153-155-070715-
/O.CON.KOAX.SV.W.0166.000000T0000Z-160707T0715Z/
CASS NE-SARPY NE-SAUNDERS NE-LANCASTER NE-
146 AM CDT THU JUL 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR NORTHWESTERN CASS...WESTERN SARPY...SOUTHEASTERN SAUNDERS AND
NORTHEASTERN LANCASTER COUNTIES...

AT 145 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ASHLAND...OR
22 MILES NORTHEAST OF LINCOLN...MOVING EAST AT 40 MPH. ANOTHER STORM
THAT MAY BE PRODUCING HAIL WAS JUST SOUTH OF GRETNA. 

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GRETNA...WAVERLY...ASHLAND...SPRINGFIELD...LOUISVILLE...GREENWOOD...
CEDAR CREEK...MURDOCK...MANLEY...ITHACA...MEMPHIS...SOUTH BEND...
PLATTE RIVER STATE PARK...KOA CAMPGROUND...
SCHRAMM PARK STATE RECREATION AREA...CAMP CAROL JOY HOLLING...
MAHONEY STATE PARK...MEMPHIS STATE RECREATION AREA...
LOUISVILLE STATE RECREATION AREA AND CHALCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4091 9653 4117 9670 4119 9612 4090 9604
TIME...MOT...LOC 0645Z 263DEG 40KT 4106 9641 

HAIL...1.00IN
WIND...60MPH
 
$$

MILLER
760 
WWUS53 KOAX 070655
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
155 AM CDT THU JUL 7 2016

NEC025-109-153-155-070715-
/O.CON.KOAX.SV.W.0166.000000T0000Z-160707T0715Z/
CASS NE-SARPY NE-SAUNDERS NE-LANCASTER NE-
155 AM CDT THU JUL 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR NORTHWESTERN CASS...WESTERN SARPY...SOUTHEASTERN SAUNDERS AND
NORTHEASTERN LANCASTER COUNTIES...

AT 154 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
LOUISVILLE...OR 17 MILES SOUTHWEST OF OMAHA...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GRETNA...WAVERLY...ASHLAND...SPRINGFIELD...LOUISVILLE...GREENWOOD...
CEDAR CREEK...MURDOCK...MANLEY...ITHACA...MEMPHIS...SOUTH BEND...
PLATTE RIVER STATE PARK...KOA CAMPGROUND...
SCHRAMM PARK STATE RECREATION AREA...CAMP CAROL JOY HOLLING...
MAHONEY STATE PARK...MEMPHIS STATE RECREATION AREA...
LOUISVILLE STATE RECREATION AREA AND CHALCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4091 9653 4117 9670 4119 9612 4090 9604
TIME...MOT...LOC 0654Z 268DEG 32KT 4105 9619 

HAIL...1.00IN
WIND...60MPH
 
$$

MILLER
242 
WWUS53 KOAX 070704
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
204 AM CDT THU JUL 7 2016

NEC025-109-153-155-070715-
/O.CON.KOAX.SV.W.0166.000000T0000Z-160707T0715Z/
CASS NE-SARPY NE-SAUNDERS NE-LANCASTER NE-
204 AM CDT THU JUL 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR NORTHWESTERN CASS...WESTERN SARPY...SOUTHEASTERN SAUNDERS AND
NORTHEASTERN LANCASTER COUNTIES...

AT 203 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CEDAR
CREEK...OR 15 MILES SOUTH OF OMAHA...MOVING EAST AT 35 MPH. OTHER
STORMS EXTENDED FARTHER BACK TO THE WEST TO AROUND AND NORTH OF
LINCOLN. 

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GRETNA...WAVERLY...ASHLAND...SPRINGFIELD...LOUISVILLE...GREENWOOD...
CEDAR CREEK...MURDOCK...MANLEY...ITHACA...MEMPHIS...SOUTH BEND...
PLATTE RIVER STATE PARK...KOA CAMPGROUND...
SCHRAMM PARK STATE RECREATION AREA...CAMP CAROL JOY HOLLING...
MAHONEY STATE PARK...MEMPHIS STATE RECREATION AREA...
LOUISVILLE STATE RECREATION AREA AND CHALCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4091 9653 4117 9670 4119 9612 4090 9604
TIME...MOT...LOC 0703Z 268DEG 32KT 4105 9609 

HAIL...1.00IN
WIND...60MPH
 
$$

MILLER
740 
WWUS53 KOAX 070710
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
210 AM CDT THU JUL 7 2016

NEC025-109-153-155-070719-
/O.EXP.KOAX.SV.W.0166.000000T0000Z-160707T0715Z/
CASS NE-SARPY NE-SAUNDERS NE-LANCASTER NE-
210 AM CDT THU JUL 7 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CASS...WESTERN
SARPY...SOUTHEASTERN SAUNDERS AND NORTHEASTERN LANCASTER COUNTIES
WILL EXPIRE AT 215 AM CDT...
        
THE STORM WHICH PROMPTED THE WARNING WAS MOVING OUT OF THE WARNED
AREA. A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR AREAS
FARTHER TO THE EAST. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR
SOUTHEASTERN AND EAST CENTRAL NEBRASKA.

LAT...LON 4091 9653 4117 9670 4119 9612 4090 9604
TIME...MOT...LOC 0707Z 267DEG 40KT 4105 9609 

$$

MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 12:40 AM CDT, 58 minutes earlier.

Area forecast discussion, Jul 7, 12:40 AM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1240 AM CDT THU JUL 7 2016

.SHORT TERM...(tonight through Saturday)
Issued at 305 PM CDT Wed Jul 6 2016

12z upper-air analysis and early afternoon water vapor imagery
indicate a mid-level low over the northern Rockies with a
downstream belt of quasi-zonal flow across the northern and
central Plains. At the surface, a lee cyclone was analyzed over
southeast Montana with an associated baroclinic zone becoming
better defined from the cyclone southeast through central Nebraska
into central Iowa.

Increasing height falls ahead of the northern Rockies low/trough
will combine with moist, upslope flow in the low levels to
initiate scattered storms this afternoon over the High Plains.
Strengthening vertical shear and the presence of a moderately to
strongly unstable air mass in the vicinity of the boundary over
Nebraska will likely support the upscale growth of storms into a
forward-propagating mcs/bow echo which will progress through a
portion of the mid Missouri Valley overnight. Consensus of model
guidance suggests the most likely track of this MCS will be to the
north of the surface boundary across South Dakota and northern
Nebraska where the SPC has highlighted moderate risk for
potentially widespread damaging winds. While this convective
system will be fast moving, the potential for localized flooding
will exist along the southern flank of the MCS where backbuilding
storm development could occur.

The northern Rockies short-wave trough will amplify over the
northern Plains and upper Mississippi Valley Thursday into
Thursday night, promoting the southeastward movement of a cold
front through the region. Storm potential along the front will be
dictated by the amount of convective overturning that occurs
across our area tonight into early Thursday. For now, we will
maintain the highest POPs across our eastern counties in closer
proximity to the stronger large-scale forcing for ascent.

A surface ridge will build through the area on Friday with drier
and slightly cooler conditions expected. By Friday night into
Saturday, heights will build aloft, however weak isentropic ascent
to the north of a surface front moving north through the central
Plains may be sufficient to initiate a few storms over southeast
Nebraska.

.LONG TERM...(Saturday night through Wednesday)
Issued at 305 PM CDT Wed Jul 6 2016

Mid-level ridging over the north-central U.S. at the onset of the
extended period will shift east in advance of a potent short-wave
trough translating from the Pacific Northwest into the northern
High Plains by early next week. Weak perturbations emerging into
the Plains ahead of the primary trough will maintain a low-
probability chance of thunderstorms Saturday night into Sunday
night. Thunderstorm chances and some severe weather potential
then increase Monday into Monday night with the arrival of the
surface cold front. This front will be slow to exit the region
owing to the progression of the parent upper-air system into
south-central Canada. As such, low precipitation chances will
linger through the remainder of the extended forecast.

&&

.AVIATION...(06Z TAFS for KOMA...KLNK...KOFK through 06Z Friday)
Issued at 1233 AM CDT Thu Jul 7 2016

Variable conditions expected through the TAF cycle with ongoing
convection the first first 6 hours. A break in activity is
expected during the later morning to early afternoon hours and
then another shot of storms is expected mid to late afternoon.

&&

.OAX Watches/Warnings/Advisories...
NE...None.
IA...None.
&&

SHORT TERM...Mead
LONG TERM...Mead
AVIATION...Kern
Hazardous weather outlook, Jul 6, 7:10 PM CDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
710 PM CDT WED JUL 6 2016

IAZ055-056-069-079-080-090-091-NEZ042>045-050>053-065>068-078-
088>093-071415-
HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-
PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-
SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-
PAWNEE-RICHARDSON-
710 PM CDT WED JUL 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

THUNDERSTORMS WILL DEVELOP EAST INTO THE AREA LATE THIS EVENING
AND TONIGHT. THE HIGHEST LIKELIHOOD FOR SEVERE WEATHER IS NORTH
OF A LINE FROM AROUND ALBION TO SCRIBNER AND LOGAN IOWA.
HOWEVER...SCATTERED SEVERE STORMS ARE POSSIBLE ACROSS THE
REMAINDER OF EASTERN NEBRASKA AND SOUTHWEST IOWA. DAMAGING
WINDS...HAIL AND LOCALLY HEAVY RAIN ARE ALL POSSIBLE.

ADDITIONAL STORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT
MOVING THROUGH THE AREA ON THURSDAY. WHILE ORGANIZED SEVERE
WEATHER IS NOT EXPECTED...A COUPLE OF STRONG TO MARGINALLY SEVERE
STORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

A CHANCE FOR THUNDERSTORMS WILL CONTINUE THIS WEEKEND THROUGH THE
FIRST PART OF NEXT WEEK. CURRENTLY...IT APPEARS THAT THE BEST
STORM CHANCES WILL BE MONDAY AND MONDAY NIGHT WHEN SOME SEVERE
WEATHER IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR THURSDAY...BUT
PLEASE PASS ALONG ANY REPORTS.

IAZ043-NEZ011-012-015>018-030>034-071415-
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-
710 PM CDT WED JUL 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

THUNDERSTORMS SHOULD ACCELERATE INTO THE AREA LATE THIS EVENING
INTO THE OVERNIGHT. THE HIGHEST LIKELIHOOD FOR SEVERE WEATHER IS
NORTH OF A LINE FROM AROUND ALBION TO SCRIBNER AND LOGAN IOWA
BETWEEN AROUND 9 PM AND 3 AM. DAMAGING WINDS AND HAIL WOULD BE THE
MAIN HAZARDS IN THAT TIMEFRAME.

SCATTERED SEVERE STORMS WILL BE POSSIBLE THEN LATE TONIGHT.
GUSTY WINDS...HAIL AND LOCALLY HEAVY RAIN WILL BE THE MAIN HAZARDS
LATE TONIGHT.

ADDITIONAL STORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT
MOVING THROUGH THE AREA ON THURSDAY. WHILE ORGANIZED SEVERE
WEATHER IS NOT EXPECTED...A COUPLE OF STRONG TO MARGINALLY SEVERE
STORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

A CHANCE FOR THUNDERSTORMS WILL CONTINUE THIS WEEKEND THROUGH THE
FIRST PART OF NEXT WEEK. CURRENTLY...IT APPEARS THAT THE BEST
STORM CHANCES WILL BE MONDAY AND MONDAY NIGHT WHEN SOME SEVERE
WEATHER IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD PASS ALONG ANY REPORTS OF SEVERE WEATHER TONIGHT.
ACTIVATION IS NOT EXPECTED THURSDAY.

In the hours before

Local storm report, Jul 6, 11:49 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1149 PM CDT WED JUL 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     TSTM WND GST     1 S EMERSON             42.26N 96.73W
07/06/2016  E60 MPH          THURSTON           NE   EMERGENCY MNGR

            SPOTTER REPORT RELAYED TO EMERGENCY MANAGER. WINDS
            ESTIMATED AT UP TO 60 MPH BRIEFLY WITH INITIAL GUSTS.
            THEN WINDS 40 TO 50 MPH LASTED ANOTHER 10 TO 15
            MINUTES.THIS WAS IN THURSTON COUNTY.

&&

BMILLER
Local storm report, Jul 7, 12:03 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1203 AM CDT THU JUL 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     TSTM WND GST     COLUMBUS                41.43N 97.36W
07/06/2016  M60 MPH          PLATTE             NE   AWOS

&&

DERGAN
Special weather statement, Jul 7, 12:22 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1222 AM CDT THU JUL 7 2016

IAZ043-055-056-NEZ034-045-070545-
SHELBY IA-HARRISON IA-MONONA IA-WASHINGTON NE-BURT NE-
1222 AM CDT THU JUL 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHELBY...HARRISON...
SOUTHEASTERN MONONA...SOUTHEASTERN BURT AND NORTHEASTERN WASHINGTON
COUNTIES UNTIL 1245 AM CDT...

AT 1221 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF UTE TO
3 MILES NORTHWEST OF MONDAMIN...AND MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 59 IN IOWA NEAR MILE MARKER 89.
 INTERSTATE 29 BETWEEN MILE MARKERS 84 AND 95.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
WEST CENTRAL AND SOUTHWESTERN IOWA...AND EAST CENTRAL NEBRASKA.

LAT...LON 4154 9569 4170 9622 4215 9567 4186 9567
      4186 9531
TIME...MOT...LOC 0521Z 270DEG 36KT 4207 9565 4176 9606

MILLER
Special weather statement, Jul 7, 12:25 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1225 AM CDT THU JUL 7 2016

IAZ043-055-NEZ033-034-044-045-070615-
HARRISON IA-MONONA IA-DODGE NE-WASHINGTON NE-BURT NE-CUMING NE-
1225 AM CDT THU JUL 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HARRISON...
SOUTHWESTERN MONONA...NORTHEASTERN DODGE...SOUTHEASTERN CUMING...BURT
AND NORTHWESTERN WASHINGTON COUNTIES UNTIL 115 AM CDT...

AT 1225 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTH OF WEST POINT
TO NEAR SCRIBNER...AND MOVING EAST AT 60 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WEST POINT...TEKAMAH...SCRIBNER...LYONS...UEHLING...CRAIG...
OAKLAND...HERMAN...
DEAD TIMBER STATE RECREATION AREA AND SUMMIT LAKE STATE RECREATION
AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 113 AND 129.
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 123 AND 144.
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 129 AND 150.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
WEST CENTRAL AND SOUTHWESTERN IOWA...AND NORTHEASTERN AND EAST
CENTRAL NEBRASKA.

LAT...LON 4197 9617 4161 9609 4166 9676 4194 9677
TIME...MOT...LOC 0525Z 265DEG 55KT 4189 9670 4166 9669

DERGAN
Special weather statement, Jul 7, 12:41 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1241 AM CDT THU JUL 7 2016

IAZ055-069-NEZ044-045-050>053-070615-
HARRISON IA-POTTAWATTAMIE IA-DODGE NE-DOUGLAS NE-BUTLER NE-
WASHINGTON NE-SAUNDERS NE-SARPY NE-
1241 AM CDT THU JUL 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRISON...
NORTHWESTERN POTTAWATTAMIE...DOUGLAS...EAST CENTRAL BUTLER...DODGE...
WASHINGTON...NORTHWESTERN SARPY AND SAUNDERS COUNTIES UNTIL 115 AM
CDT...

AT 1240 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HOOPER TO NEAR
WESTON...AND MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH SOME OF THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
OMAHA...BELLEVUE...FREMONT...PAPILLION...LA VISTA...BLAIR...
RALSTON...WAHOO...GRETNA...VALLEY...ARLINGTON...NORTH BEND...YUTAN...
FORT CALHOUN...SCRIBNER...WATERLOO...HOOPER...CEDAR BLUFFS...
MEAD AND NICKERSON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTHWESTERN IOWA...AND EAST CENTRAL NEBRASKA.

LAT...LON 4109 9596 4118 9706 4167 9674 4163 9598
TIME...MOT...LOC 0540Z 271DEG 42KT 4159 9653 4121 9676

MILLER
Special weather statement, Jul 7, 1:12 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
112 AM CDT THU JUL 7 2016

IAZ055-056-069-079-NEZ045-051>053-066>068-070700-
SHELBY IA-MILLS IA-HARRISON IA-POTTAWATTAMIE IA-DOUGLAS NE-CASS NE-
LANCASTER NE-OTOE NE-WASHINGTON NE-SAUNDERS NE-SARPY NE-
112 AM CDT THU JUL 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SHELBY...EASTERN HARRISON...
NORTHWESTERN MILLS...POTTAWATTAMIE...DOUGLAS...CASS...SOUTHEASTERN
WASHINGTON...SARPY...SOUTHEASTERN SAUNDERS...NORTHWESTERN OTOE AND
NORTHEASTERN LANCASTER COUNTIES UNTIL 200 AM CDT...

AT 111 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF IRWIN
TO 5 MILES SOUTH OF MEAD...AND MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO AROUND 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
OMAHA...COUNCIL BLUFFS...BELLEVUE...PAPILLION...LA VISTA...
PLATTSMOUTH...RALSTON...GLENWOOD...HARLAN...GRETNA...
MISSOURI VALLEY...ASHLAND...VALLEY...LOGAN...SPRINGFIELD...OAKLAND...
AVOCA...YUTAN...LOUISVILLE AND WEEPING WATER.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTHWESTERN IOWA...AND EAST CENTRAL NEBRASKA.

LAT...LON 4150 9515 4138 9516 4075 9624 4115 9668
      4187 9551 4186 9516 4184 9509 4161 9509
      4160 9504 4150 9504
TIME...MOT...LOC 0611Z 298DEG 23KT 4182 9526 4115 9651

MILLER

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:31 PM CDTSpecial Weather StatementOAXKnox59 min
Jul 6, 8:57 PM CDTSevere Thunderstorm WarningOAXKnox48 min
Jul 6, 9:24 PM CDTSevere Thunderstorm WarningOAXAntelope, Knox51 min
Jul 6, 9:39 PM CDTSevere Thunderstorm WarningOAXCedar, Knox51 min
Jul 6, 10:08 PM CDTSevere Thunderstorm WarningOAXAntelope, Knox, Pierce52 min
Jul 6, 10:12 PM CDTSevere Thunderstorm WarningOAXAntelope, Madison, Pierce63 min
Jul 6, 10:18 PM CDTSevere Thunderstorm WarningOAXAntelope27 min
Jul 6, 10:24 PM CDTSevere Thunderstorm WarningOAXCedar, Wayne51 min
Jul 6, 10:53 PM CDTSevere Thunderstorm WarningOAXAntelope, Boone37 min
Jul 6, 10:56 PM CDTSevere Thunderstorm WarningOAXCuming, Stanton, Thurston, Wayne49 min
Jul 6, 11:31 PM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Thurston59 min
Jul 6, 11:31 PM CDTSevere Thunderstorm WarningOAXBoone, Madison, Platte29 min
Jul 6, 11:58 PM CDTSevere Thunderstorm WarningOAXButler, Colfax, Dodge, Platte, Saunders32 min
Jul 6, 11:59 PM CDTSevere Thunderstorm WarningOAXColfax, Cuming, Dodge, Platte, Stanton31 min
Jul 7, 12:25 AM CDTSpecial Weather StatementOAXBurt50 min
Jul 7, 12:41 AM CDTSpecial Weather StatementOAXDodge, Douglas, Sarpy, Saunders, Washington34 min
Jul 7, 1:04 AM CDTSevere Thunderstorm WarningOAXButler, Lancaster, Saunders, Seward41 min
Jul 7, 1:12 AM CDTSpecial Weather StatementOAXCass, Douglas, Sarpy48 min
Jul 7, 1:34 AM CDTSevere Thunderstorm WarningOAXButler, Lancaster, Saline, Saunders, Seward41 min
Jul 7, 2:02 AM CDTSevere Thunderstorm WarningOAXCass, Douglas, Sarpy43 min
Jul 7, 2:17 AM CDTSpecial Weather StatementOAXLancaster, Otoe43 min
Jul 7, 2:28 AM CDTSpecial Weather StatementOAXGage, Johnson, Pawnee47 min
Jul 7, 2:35 AM CDTSevere Thunderstorm WarningOAXCass, Otoe40 min
Jul 7, 2:44 AM CDTSevere Thunderstorm WarningOAXJohnson, Nemaha, Otoe50 min
Jul 7, 2:52 AM CDTSevere Thunderstorm WarningOAXJohnson, Nemaha, Pawnee, Richardson53 min
Jul 7, 3:13 AM CDTSevere Thunderstorm WarningOAXOtoe62 min
Jul 7, 1:03 PM CDTSpecial Weather StatementOAXPlatte27 min
Jul 7, 1:34 PM CDTSpecial Weather StatementOAXAntelope26 min
Jul 7, 1:45 PM CDTSevere Thunderstorm WarningOAXAntelope, Pierce45 min
Jul 7, 2:26 PM CDTSpecial Weather StatementOAXPierce34 min
Jul 7, 3:14 PM CDTSpecial Weather StatementOAXWayne31 min
Jul 7, 3:38 PM CDTSpecial Weather StatementOAXThurston37 min
Jul 7, 3:45 PM CDTSevere Thunderstorm WarningOAXCuming, Thurston30 min
Jul 7, 4:01 PM CDTSevere Thunderstorm WarningOAXBurt, Thurston44 min
Jul 7, 6:16 PM CDTSpecial Weather StatementOAXSarpy14 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.